Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 6, NWS Brownsville, TX

February 14, 2006Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 14, 2006, 10:15 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 14, 2006, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2006, 10:15 AM CST (16:15 UTC)
In effect from
Feb 14, 2006, 11:00 AM CST
Expired
Feb 14, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 141615
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1015 AM CST TUE FEB 14 2006

...STRONG SOUTH WINDS DEVELOPING ALONG THE DEEP SOUTH TEXAS
COASTAL COUNTIES...

.THE COMBINATION OF A LARGE SURFACE HIGH PRESSURE AREA OVER THE
EASTERN UNITED STATES AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM
OVER THE CENTRAL PORTION OF THE NATION WILL STRENGTHEN THE WINDS
ALONG THE LOWER TEXAS COASTLINE LATE THIS MORNING AND THIS 
AFTERNOON.

TXZ251-254>257-150000-
/O.NEW.KBRO.WI.Y.0006.060214T1700Z-060215T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1015 AM CST TUE FEB 14 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE COMBINATION OF A LARGE SURFACE HIGH PRESSURE AREA OVER THE
EASTERN UNITED STATES AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM
OVER THE CENTRAL PORTION OF THE COUNTRY WILL PRODUCE STRONG AND
GUSTY SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE LATE THIS
MORNING AND THIS AFTERNOON. SURFACE WINDS SPEEDS WILL REACH INTO
THE 25 TO 35 MPH RANGE ACROSS KENEDY...WILLACY AND CAMERON
COUNTIES BY THIS AFTERNOON. THESE STRONG AND GUSTY WINDS WILL
PERSIST THROUGHOUT THE AFTERNOON AND WILL THEN DIMINISH INTO THE
15 TO 20 MPH RANGE BY SUNSET THIS EVENING.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 9:50 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 14, 9:50 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 AM CST TUE FEB 14 2006

.DISCUSSION...THE MAIN FORECAST CONCERN TODAY IS THE INCREASING
SURFACE WINDS RESPONDING TO THE TIGHTENING PGF. CURRENTLY...SURFACE
OBS FROM AROUND THE REGION SHOW SOUTHERLY WINDS AT AROUND 20 KNOTS.
THE BRO VWP INDICATES A STRONG LLJ FROM 30 TO 40 KNOTS JUST OFF THE
SURFACE AND THIS APPEARS TO BE ALREADY MIXING DOWN TO THE SURFACE
WITH THE INCREASE IN THE DAYTIME HEATING. BELIEVE THAT WE SHOULD
HAVE NO PROBLEM CROSSING INTO WIND ADVISORY CRITERIA LATER THIS
AFTERNOON AND WILL POST UP AN ADVISORY FOR THE COASTAL COUNTIES
THROUGH 00Z THIS EVENING. CURRENT TEMPS IN THE LOWER RGV HAVE WARMED
UP INTO THE LOWER TO MIDDLE 60S AT THE MOMENT AND HIGH TEMPERATURES
NEAR 80 DEGREES LOOKS GOOD FOR THIS AFTERNOON.  WILL UPDATE THE
CURRENT ZFP TO INCREASE WINDS ALONG THE COASTLINE AND TO HEADLINE
THE ADVISORY. NO OTHER CHANGES NEEDED AT THE MOMENT.
&&

.MARINE...BUOY020 REPORTED SOUTH WINDS AT 20 TO 25 KTS AND SEAS AT 6
FEET. MODERATE TO STRONG SOUTHEAST TO SOUTH WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS TODAY AS THE PRESSURE GRADIENT TIGHTENS.
WILL MAINTAIN ADVISORIES FOR THE OFFSHORE WATERS AND RAISE FLAGS FOR
THE BAY FOR THE AFTERNOON. LOW PRESSURE OVER THE SOUTHERN PLAINS AND
HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL COMBINE TO
MAINTAIN MODERATE TO STRONG SOUTHEAST TO SOUTH WINDS THROUGH
THURSDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED THROUGH THURSDAY
BEFORE THE PRESSURE GRADIENT WEAKENS AHEAD OF A COLD FRONT MOVING
TOWARDS SOUTH TEXAS. WINDS WILL SHIFT TO THE NORTHEAST AND INCREASE
SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION. A SMALL CRAFT
ADVISORY MAY BE NEEDED SATURDAY AS WINDS AND SEAS INCREASE ACROSS
THE WESTERN GULF OF MEXICO.
&&

.AVIATION...VFR CONDITIONS WITH GUSTY SOUTH WINDS WILL PREVAIL
THROUGH THE DAY. ONSHORE FLOW WILL CONTINUE TO INCREASE LL MOISTURE
WITH MVFR CIG/VIS EXPECTED OVERNIGHT AND EARLY WED WITH PATCHY FOG
REDUCING VISIBILITIES TO NEAR 4SM.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR TXZ251-254>257 THROUGH 00Z WED.
SCA FOR GMZ130-132-135-150-155-170-175 IN EFFECT THROUGH 21Z TODAY.

SYNOPTIC/GRIDS...60
MARINE/AVIATION...54
MESO/FXC...CAMPBELL

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

EXPERIMENTAL GRAPHICAL FORECAST AVAILABLE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO/FXC/FXC.HTM
Hazardous weather outlook, Feb 14, 6:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CST TUE FEB 14 2006

TXZ248>257-151200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE OFFSHORE WATERS OF
THE LOWER TEXAS COAST. PATCHY FOG WILL DEVELOP TONIGHT REDUCING
VISIBILITIES TO THREE TO FIVE MILES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE LOWER TEXAS COASTAL
WATERS WEDNESDAY AND THURSDAY AS THE PRESSURE GRADIENT INCREASES IN
RESPONSE TO LOW PRESSURE SYSTEM DEEPENING OVER THE PANHANDLE. A COLD
FRONT WILL MOVE INTO THE COASTAL WATERS SATURDAY PROVIDING STRONG
NORTHEAST WINDS. SMALL CRAFT ADVISORIES WILL BE NEEDED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

CASTILLO

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.